Affordable Access

Publisher Website

Exacerbation of myasthenia gravis in a patient after interferon-β treatment for chronic active hepatitis C

Authors
Journal
Journal of the Neurological Sciences
0022-510X
Publisher
Elsevier
Publication Date
Volume
165
Issue
2
Identifiers
DOI: 10.1016/s0022-510x(99)00082-9
Keywords
  • Myasthenia Gravis
  • Interferon-β
  • Chronic Active Hepatitis C
Disciplines
  • Medicine

Abstract

Abstract We report the case of a 53-year-old female patient, who developed bilateral blepharoptosis, limb weakness, dysphagia, and dyspnea several days after human natural interferon-β (IFN-β) treatment for chronic active hepatitis C. A positive edrophonium test, an elevated anti-acetylcholine receptor antibody titer, and decrements in the amplitude of muscle action potentials evoked by repetitive stimulation confirmed the diagnosis of myasthenia gravis (MG). Since she had been suffering from drooping of her right eyelid, fluctuating diplopia and easy fatiguability of limbs before receiving IFN-β, her symptoms of MG were considered to be exacerbated by IFN-β. It is recommended that IFN-β should be used with particular care in patients with known MG or its compatible symptoms.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Exacerbation of myasthenia gravis in a patient aft...

on Journal of the Neurological Sc... Jun 01, 1999

Myasthenia gravis in a patient with chronic active...

on Journal of Neurology Neurosurg... March 1996

Exacerbation of psoriasis due to interferon-alpha...

on The American Journal of Gastro... October 1993

[A case of myasthenia gravis which developed myast...

on Rinshō shinkeigaku = Clinical... August 1996
More articles like this..